Deracoxib, NSAID, NSAIDs
Toxicity to pets
Deracoxib, more commonly known by its trade name of Deramaxx, is a veterinary-specific non-steroidal anti-inflammatory drug (NSAID). It is commonly used for osteoarthritis, inflammation, pain control, and occasionally cancer management in dogs. When ingested in toxic amounts by dogs or cats, it can result in severe gastric ulceration and acute kidney failure. Signs of toxicity include vomiting, diarrhea, bloody vomitus, black-tarry stool, inappetance, lethargy, inappropriate urination or thirst, general malaise, abdominal pain, and seizures or death.
If you suspect your dog or cat was poisoned by an NSAID, call your veterinarian and Pet Poison Helpline® immediately for life-saving treatment advice. The sooner you treat this, the less expensive and less dangerous to your pet it is!
The content of this page is not veterinary advice. A number of factors (amount of substance ingested, size of the animal, allergies, etc.) determine what is toxic to a particular pet. If you think your pet has eaten something potentially toxic, call Pet Poison Helpline or seek immediate veterinary treatment.